Alert archive / Colorado / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 85, NWS Pueblo, CO

July 20, 2013El Paso County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 20, 2013, 3:49 PM MDT for El Paso County, Colorado. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 20, 2013, 3:49 PM MDT (21:49 UTC)
Expired
Jul 20, 2013, 4:30 PM MDT
In force
41 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 48 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2013-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 318 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2013-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
318 J/kg
Mixed-layer CIN
-266 J/kg
Mixed-layer LCL
1421 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

963 
WUUS55 KPUB 202149
SVRPUB
COC041-202230-
/O.NEW.KPUB.SV.W.0085.130720T2149Z-130720T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
349 PM MDT SAT JUL 20 2013

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 430 PM MDT

* AT 346 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
  OF ELLICOTT...AND MOVING EAST AT 10 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. VERY HEAVY RAIN WILL OCCUR
           WITH THIS STORM AND WILL CAUSE FLOODING OF ROADWAYS.

* LOCATIONS IMPACTED INCLUDE...
  YODER AND RURAL AREAS OF EAST CENTRAL EL PASO COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3892 10407 3875 10414 3886 10445 3899 10437
TIME...MOT...LOC 2148Z 288DEG 7KT 3891 10433

HAIL...1.00IN
WIND...<50MPH

$$
2 follow-up statements
383 
WWUS55 KPUB 202158
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
358 PM MDT SAT JUL 20 2013

COC041-202230-
/O.CON.KPUB.SV.W.0085.000000T0000Z-130720T2230Z/
EL PASO CO-
358 PM MDT SAT JUL 20 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
EL PASO COUNTY UNTIL 430 PM MDT...

AT 356 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF ELLICOTT...AND MOVING EAST AT 10 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
YODER AND RURAL AREAS OF EAST CENTRAL EL PASO COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO 
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3898 10435 3892 10407 3875 10414 3885 10442
TIME...MOT...LOC 2158Z 288DEG 7KT 3890 10431

HAIL...1.00IN
WIND...<50MPH

$$
847 
WWUS55 KPUB 202206
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
406 PM MDT SAT JUL 20 2013

COC041-202215-
/O.CAN.KPUB.SV.W.0085.000000T0000Z-130720T2230Z/
EL PASO CO-
406 PM MDT SAT JUL 20 2013

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL EL PASO COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...HEAVY RAIN WILL STILL OCCUR WITH THIS THUNDERSTORM.

LAT...LON 3898 10435 3892 10407 3875 10414 3885 10442
TIME...MOT...LOC 2205Z 288DEG 7KT 3890 10429

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 3:07 PM MDT, 42 minutes earlier.

Area forecast discussion, Jul 20, 3:07 PM MDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
307 PM MDT SAT JUL 20 2013

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 230 PM MDT SAT JUL 20 2013

THE HIGHER LEVEL MSTR PLUME HAS SHIFTED SOUTH OF THE AREA
TODAY...BUT LOW LEVEL MSTR REMAINS IN PLACE WITH DEW POINTS MOSTLY
IN THE 50S OVR THE SERN PLAINS AND AROUND 50 IN THE SAN LUIS
VALLEY.  EXPECTING MOST OF THE CONVECTIVE ACTIVITY THIS EVENING TO
BE OVR AND NR THE MTS.  SO FAR TODAY...THE SHOWERS THAT HAVE
DEVELOPED WERE MOVING AROUND 10-12 MPH TO THE SE OR SSE.  THIS SLOW
MOVEMENT WL AGAIN LEAD TO THE CONCERN FOR LOCALLY HEAVY RAIN ON THE
BURN SCARS AND THE POTENTIAL FOR FLASH FLOODING IF A HEAVIER STORM
MOVES OVR OR DEVELOPS ON A BURN SCAR.  THE NAM AND HRRR MOVE SOME
STORMS OFF THE MTS AND ACRS THE I-25 CORRIDOR...MAINLY OVR EL PASO
AND NRN PUEBLO COUNTIES THIS EVENING.  A SHORTWAVE TROF MOVING ACRS
NERN AND EAST CENTRAL CO TONIGHT IS EXPECTED TO BRING SOME
CONVECTIVE ACTIVITY TO THOSE AREAS...BUT AT THIS TIME THE HI RES
MODELS ARE KEEPING THAT MAINLY NORTH OF THE CWA...BUT COULD SEE SOME
SHOWERS/TSTMS IN KIOWA COUNTY ASSOC WITH THE DISTURBANCE.  WE COULD
SEE A FEW LINGERING SHOWERS OVR THE MTS UNTIL MIDNIGHT OR A LITTLE
LATER...BUT THEN BY MORNING ALL AREAS SHOULD BE DRY.

ON SUN IT LOOKS LIKE SOME ISOLD TO SCT SHOWER/TSTMS COULD DEVELOP
OVR THE HYR TRRN AROUND NOON...WITH THE BEST CHANCES BEING OVR THE
SW MTS AND THE SRN SANGRES.  A WEAK DISTURBANCE IS EXPECTED TO MOVE
ACRS NERN CO IN THE AFTERNOON...AND THE NAM HAS SOME CONVECTIVE
ACTIVITY FIRING UP IN NORTHEAST AND EAST CENTRAL CO...INCLUDING
KIOWA AND CROWLEY COUNTIES BY EVENING.  THE GFS KEEPS THE CONVECTION
OVR NERN CO. FOR NOW WL GO WITH A DRY FORECAST FOR THE FAR SERN
PLAINS SUN AFTERNOON. HIGH TEMPS ON SUN LOOK A COUPLE OR FEW DEGREES
WARMER THAN TODAY.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 230 PM MDT SAT JUL 20 2013

HOT AND MAINLY DRY CONDITIONS EXPECTED MON AND TUESDAY AS UPPER
RIDGE RE-AMPLIFIES OVER THE WESTERN US. MOISTURE PLUME WILL REMAIN
SUPPRESSED TO THE SOUTH BOTH DAYS...THOUGH PERHAPS JUST ENOUGH
RESIDUAL LOW LEVEL MOISTURE WILL LINGER TO PRODUCE AN ISOLATED
HIGH BASED TSRA OVER THE MOUNTAINS...ESPECIALLY MON. WITH HEIGHTS
RISING AND 700 MB TEMPS CLIMBING TOWARD 20C...EXPECT MAX TEMPS
MON/TUE WILL REACH 100F PLUS OVER THE LOWER ARKANSAS VALLEY...WITH
80S/90S ELSEWHERE. FRONT DROPS THROUGH THE EASTERN PLAINS LATE TUE
NIGHT/EARLY WED...LEADING TO A RENEWED WESTWARD PUSH OF MOISTURE
BY WED AFTERNOON. ECMWF HAS TRENDED TOWARD THE GFS ON WED...AND
BOTH MODELS NOW SUGGEST INCREASED CHANCES FOR TSRA OVER THE
EASTERN MOUNTAINS AND PLAINS WED AFTERNOON/EVENING. WESTERN
MOUNTAINS AND VALLEYS SHOULD ALSO SEE AN UPSWING IN TSRA WED...AS
WEAK PUSH OF MID LEVEL MOISTURE WORKS NORTHWARD UNDERNEATH THE
UPPER RIDGE AXIS. FOR LATE WEEK INTO THE WEEKEND...STILL APPEARS
AN INCREASE IN CONVECTION IS POSSIBLE MANY AREAS THU-SAT...THOUGH
DIFFERENCES BETWEEN THE EUROPEAN AND GFS ARISE BEGINNING THU...AS
EURO BRINGS A STRONG TROUGH THROUGH THE AREA...WHILE GFS IS
WEAKER/SLOWER. GFS IS THUS RATHER DRY THU...THEN MOISTENS THE AREA
FRI/SAT...WHILE FASTER ECMWF IS WETTER THU/FRI BEFORE DRYING
SLIGHTLY ON SAT. HAVE FOLLOWED THE MORE CONSISTENT GFS AT THIS
POINT...BUT MAIN MESSAGE OF BOTH MODELS IS A RETURN OF FAIRLY
WIDESPREAD CONVECTION BY WEEK'S END.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 230 PM MDT SAT JUL 20 2013

SHOWERS AND THUNDERSTORMS COULD OCCUR AT OR IN THE VCNTY OF
KCOS...KALS AND KPUB MAINLY BEFORE 02Z-03Z. IT IS POSSIBLE THAT SOME
HEAVY RAIN COULD AFFECT THE TERMINAL SITES WITH BRIEF MVFR OR IFR
CONDITIONS. OTHERWISE VFR CONDITIONS ARE EXPECTED.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...28
LONG TERM...PETERSEN
AVIATION...28
Hazardous weather outlook, Jul 20, 11:32 AM MDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1132 AM MDT SAT JUL 20 2013

COZ058>089-093>099-211745-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1132 AM MDT SAT JUL 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING
OVER THE MOUNTAIN AREAS...WITH SOME SPREADING OVER THE NEARBY
LOWER ELEVATIONS AS WELL. LOCALLY HEAVY RAINFALL AND LIGHTNING
ARE THE MAIN THREATS. ANY THUNDERSTORMS THAT MOVE OVER AREA BURN
SCARS COULD LEAD TO FLASH FLOODING ALONG WITH ASH AND DEBRIS
FLOWS. THUNDERSTORM ACTIVITY IS FORECAST TO DISSIPATE OVER THE
MOUNTAIN AREAS AROUND SUNSET...BUT SOME ISOLATED STORMS WILL STILL
BE POSSIBLE UNTIL LATE OVER PORTIONS OF THE SOUTHEAST PLAINS...MAINLY
NORTH OF HIGHWAY 50.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS WILL BE MORE ISOLATED FOR SUNDAY THROUGH TUESDAY AND
CONFINED MAINLY TO THE MOUNTAIN AREAS. THE MAIN THREATS FROM
THUNDERSTORMS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING AND
LOCAL WIND GUSTS UP TO 50 MPH.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE FOR WEDNESDAY
THROUGH FRIDAY. WITH MOISTURE ON THE INCREASE AGAIN...THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL ALONG WITH
LIGHTNING AND LOCALLY GUSTY WINDS. THIS WILL MEAN THE THREAT FOR
HEAVY RAIN WILL INCREASE ON THE BURN SCARS BY LATE WEEK WHICH
COULD RESULT IN LOCALIZED FLASH FLOODING WITH MUD AND ASH FLOWS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

In the hours before

Special weather statement, Jul 20, 2:10 PM MDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
210 PM MDT SAT JUL 20 2013

COZ081-085-202030-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-
210 PM MDT SAT JUL 20 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...
  THIS INCLUDES...THE WALDO CANYON BURN SCAR.

AT 204 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SHOWER OVER WESTERN PORTIONS OF THE WALDO CANYON BURN SCAR...
BRINGING LIGHT TO MODERATE RAINFALL.  THIS SHOWER WAS MOVING
SOUTHEAST AROUND 10 MPH. IT WILL MAINLY AFFECT THE WEST MONUMENT
CREEK...SAND GULCH...CAMP CREEK AND WELLINGTON GULCH AREAS OF THE
BURN SCAR.  GENERALLY RAINFALL AMOUNTS SHOULD BE UP TO 0.20 INCHES.

LOCATIONS IMPACTED INCLUDE...
  THE WALDO CANYON BURN SCAR.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 20, 2:39 PM MDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
239 PM MDT SAT JUL 20 2013

COZ060-064>066-202115-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-LA GARITA MOUNTAINS ABOVE
10000 FT-SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000
FT-SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
239 PM MDT SAT JUL 20 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTH CENTRAL SAGUACHE COUNTY IN CENTRAL COLORADO...

AT 234 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SARGENTS...OR 31 MILES EAST OF GUNNISON...
WHICH WAS MOVING TOWARD THE SOUTH AT 10 MPH.

THE STRONG STORM WILL IMPACT THE SARGENTS AREA AND RURAL AREAS OF
NORTH CENTRAL SAGUACHE COUNTY.

PENNY SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 20, 2:55 PM MDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
255 PM MDT SAT JUL 20 2013

COZ081-084-085-202130-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-
255 PM MDT SAT JUL 20 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...
   THIS INCLUDES...THE WALDO CANYON BURN SCAR.

AT 248 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
ANOTHER ROUND OF THUNDERSTORMS THAT WILL MOVE ACROSS THE WALDO
CANYON BURN SCAR THROUGH 330 PM.  LIGHT TO MODERATE RAINFALL CAN BE
EXPECTED WITH UP TO A TENTH OF AN INCH FALLING IN SOME LOCATIONS.
THIS AREA OF STORMS WAS MOVING SOUTHEAST AT 15 TO 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  THE WALDO CANYON BURN SCAR.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 20, 3:13 PM MDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
313 PM MDT SAT JUL 20 2013

COZ084-202145-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-
313 PM MDT SAT JUL 20 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHEASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...

AT 310 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CALHAN...OR 30 MILES EAST OF COLORADO
SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH.

THE STRONG STORM WILL IMPACT CALHAN AND RURAL AREAS OF NORTHEASTERN
EL PASO COUNTY.

PENNY SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 20, 3:20 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
320 PM MDT SAT JUL 20 2013

COZ084-085-202145-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
320 PM MDT SAT JUL 20 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...

AT 319 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS CENTERED 7 MILES SOUTHEAST OF PEYTON...OR 22
MILES EAST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT
10 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF CENTRAL EL PASO
COUNTY.

PENNY SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 20, 3:34 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
334 PM MDT SAT JUL 20 2013

COZ084-085-202200-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
334 PM MDT SAT JUL 20 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHEASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...

AT 328 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LARGE AREA OF THUNDERSTORMS...CENTERED ALONG A LINE FROM 5 MILES
NORTHEAST OF CALHAN...TO 11 MILES SOUTHWEST OF CALHAN.  THIS AREA OF
STORMS WAS MOVING SLOWLY EAST AROUND 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  CALHAN AND HIGHWAY 24 FROM THE CALHAN AREA TO AROUND 5 MILES
  NORTHEAST OF CALHAN.

PENNY SIZE HAIL...AND VERY HEAVY RAIN ARE EXPECTED WITH THIS STORM.
HIGHWAY 24 AND OTHER ROADWAYS IN THE AREA WILL LIKELY HAVE A LOT OF
WATER ON THEM SO USE CAUTION IF DRIVING IN THIS AREA.  DO NOT CROSS
ROADS COVERED WITH WATER OF UNKNOWN DEPTH.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 6:31 PM MDTAreal Flood AdvisoryPUBPueblo3 hr
Jul 19, 8:23 PM MDTAreal Flood AdvisoryPUBHuerfano2 hr
Jul 19, 9:38 PM MDTAreal Flood AdvisoryPUBLas Animas3 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.